Hail, Benton
- When
- May 30, 4:44 PM EST to 4:46 PM EST
- Where
- Benton County, 0.75 mi WSW of Freeland Park
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.614, -87.492
Thunderstorms developed during the middle and late afternoon hours of May 30th across east central Illinois and moved east across northwest Indiana during the evening hours. These thunderstorms produced large hail, heavy rain and some flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Thunderstorms developed during the middle and late afternoon hours of May 30th across east central Illinois and moved east across northwest Indiana during the evening hours. These thunderstorms produced large hail, heavy rain and some flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 30, 3:22 PM EST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
322 PM CDT FRI MAY 30 2008
.DISCUSSION...
320 PM CDT
IN THE NEAR TERM...MAIN FOCUS WILL BE ON SEVERE WEATHER POTENTIAL
THROUGH THIS EVENING. TWO DISTINCT AREAS OF CONCERN WILL NEED TO
BE MONITORED OVER THE NEXT SEVERAL HOURS. THE FIRST OF THESE AREAS
IS ACROSS FAR SOUTHERN PORTIONS OF THE CWA WHERE SURFACE BASED
CONVECTION WILL BECOME INCREASINGLY LIKELY. PLEASE SEE BELOW
MESOSCALE DISCUSSION FOR FURTHER DETAILS REGARDING CONVECTIVE
SCENARIO FOR THIS EVENING. THE FIRST AREA IS ACROSS SOUTHERN
PORTIONS OF THE FORECAST AREA CURRENTLY UNDER A TORNADO WATCH
WHERE POTENTIAL FOR SURFACE BASED CONVECTION IS INCREASING. STILL
CONCERN FOR POTENTIAL REDEVELOPMENT FURTHER BACK TO THE WEST AS
THE UPPER TROUGH ACROSS THE NORTHERN PLAINS MOVES INTO THE UPPER
MS RIVER VALLEY. FOR FURTHER DETAIL CONCERNING SHORT TERM
CONVECTIVE POTENTIAL PLEASE SEE CONVECTIVE DISCUSSION BELOW.
HAVE NOT MADE SIGNIFICANT CHANGES TO THE FORECAST TODAY...WITH NEW
12Z MODELS IN GENERAL SUPPORT OF GOING FORECAST. FORECAST
SOUNDINGS ON SATURADY STILL APPEAR TO ONLY ADVERTISE VERY MARGINAL
INSTABILITY WITH LITTLE IN THE WAY OF FORCING FOR VERTICAL MOTION
AS MID/UPPER LEVEL TROUGH AXIS MOVES OFF TO THE EAST. LAKE COOLING
TOMORROW IS EXPECTED MAINLY FOR NORTHWEST INDIANA COUNTIES WITH
NORTHWEST WINDS BEHIND SURFACE TROUGH PASSAGE. OTHERWISE...AWAY
FROM THE LAKE...TEMPERATURES SHOULD RANGE FROM UPPER 70S NORTH TO
LOWER 80S SOUTH. NEXT CHANCE OF PRECIP EXPECTED BY LATER MONDAY AS
WEST EAST BOUNDARY DEVELOPS ACROSS THE MID MS RIVER VALLEY. MODELS
DEVIATE QUITE A BIT IN REGARDS TO EVOLUTION OF A PACIFIC UPPER
LEVEL TROUGH FOR MID WEEK. GFS TAKES THIS UPPER TROUGH WITH MORE
AMPLITUDE INTO THE PLAINS TUESDAY NIGHT WHILE ECMWF TAKES THE
UPPER TROUGH MUCH FURTHER NORTH. WITH WEST EAST BOUNADRY LIKELY IN
THE VICINITY THROUGH MUCH OF THE MIDDLE AND END OF NEXT
WEEK...WILL MAINTAIN INHERITED POPS BUT HOLD OFF ON ANY ADDITIONAL
POPS FOR DAY 7 UNTIL MORE CONFIDENCE CAN BE ESTABLISHED.
MARSILI
&&
MESOSCALE CONVECTIVE UPDATE...
220 PM CDT
VERY COMPLEX CONVECTIVE SCENARIO UNFOLDING THIS AFTERNOON.
FIRST...AMPLE INSOLATION AND DESTABILIZATION HAS TAKEN PLACE
SOUTH OF THE TRACK OF THIS MORNINGS DECAYING MCS. IN THIS
AREA...INCLUDING OUR FAR SOUTHERN CWA...ATMOSPHERE IS NOW PRIMED
FOR SFC BASED CONVECTION AND SURFACED BASED STORMS HAVE BEGUN TO
DEVELOP. MODERATE INSTABILITY AND STRONG...THOUGH MOSTLY
UNIDIRECTIONAL...SHEAR WILL SUPPORT ORGANIZED SEVERE THUNDERSTORMS
THIS AFTERNOON. CONVECTIVE MODE SHOULD EVOLVE TO MORE SHORT
LINES/LEWPS WITH TIME...THOUGH SOME SUPERCELLULAR STRUCTURES ARE
CERTAINLY POSSIBLE FOR A TIME. EVEN IF SUPERCELLS DEVELOP...LCL
HEIGHTS ARE SOMEWHAT HIGH AND LOW LEVEL SHEAR PRETTY WEAK FOR ANY
SUBSTANTIAL TORNADO THREAT. THE PRIMARY THREAT WITH THIS SURFACE
BASED CONVECTION SHOULD BE LARGE HAIL/DAMAGING WINDS.
SECOND AREA OF CONCERN IS BAND OF ELEVATED CONVECTION DEVELOPING
FROM WC ILLINOIS ENE INTO NORTHWEST INDIANA. NOT TOO SURE WHY THIS
CONVECTION HAS BEEN STEADILY INCREASING...BUT GIVEN STRONG
STABILITY OF SURFACE BASED PARCELS NEAR THIS CONVECTION AND THE
FACT ITS DEVELOPING OVERTOP A STRATUS DECK...IT IS LIKELY
ELEVATED AND THE ONLY POSSIBLE SVR THREAT ITD POSE IS A MARGINAL
HAIL THREAT UNLESS IT MOVES INTO AN AREA MORE PRIMED FOR BOUNDARY
LAYER BASED CONVECTION AND UPDRAFTS BECOME ROOTED IN BOUNDARY LAYER.
THIRD AREA OF CONCERN IS WITH GROWING AREA OF TOWERING CU OVER
NORTHWEST ILLINOIS INTO EASTERN IOWA AHEAD OF WHAT APPEARS TO BE
A PRE-FRONTAL TROUGH/CONVERGENCE ZONE. AIRMASS APPEARS TO BE
RECOVERING QUICKLY FROM EARLY MORNING CONVECTION WITH MODIFIED
ACARS SOUNDINGS SUGGESTING UPWARDS OF 1500 J/KG OF SB CAPE WITH
LITTLE INHIBITION. STRONG SHEAR AND MODERATE INSTABILITY WOULD
AGAIN SUPPORT LARGE HAIL/DAMAGING WIND THREAT SHOULD CONVECTIVE
INITIATION OCCUR IN THIS AREA OR ALONG THE OTHER AREA OF
DEVELOPING SFC BASED CU OVER NORTHERN IOWA. WHILE INSTABILITY HAS
BEEN SLOWER TO DEVELOP IN THIS AREA...THE ARRIVAL OF ADDED FORCING
FROM SHORTWAVE APPROACHING FROM THE NORTHWEST MAY ENHANCE ASCENT
AND CREATE A MORE CONVECTIVE-FRIENDLY ENVIRONMENT IN THIS REGION
LATER THIS AFTERNOON INTO THIS EVENING.
IZZI
&&
.AVIATION...
1800 UTC TAFS...
WAKE LOW INDUCED WINDS DIMINISHING PAST 30-60 MINUTES WITH RFD
BELOW 20 KTS FOR SOME TIME AND ORD NOW ONLY G23 KTS. MDW G29 KTS
AND WAUKEGAN HARBOR STATION GUSTING 46 KTS AT 1640Z DOWN TO 12KTS
AT 1740Z. SEVERAL REPORTS OF TREE DAMAGE AND OVERTURNED SEMI ON
I-90/U.S. 20 WITH EARLIER NON CONVECTIVE WINDS ASSOCIATED WITH
WAKE LOW ENHANCED BY ISALOBARIC COMPONENT WITH STRONG PRESSURE
FALLS ALONG THE IL/WI BORDER NORTHEASTWARD.
ONGOING CONVECTION WILL CONTINUE TO DECAY THIS AFTERNOON EXCEPT
FOR EXPECTED RE-INTENSIFICATION TO THE SOUTHEAST WHERE SURFACE
BASED INSTABILITY HAS BEEN INCREASING AND LOW LEVEL MOISTURE
POOLING WITH DEW PTS CLIMBING INTO THE MID 60S. FOR NORTHERN IL
AIRPORTS ONGOING PRECIP WILL SLIDE OFF TO THE EAST AND SOUTH FOR A
BREAK LATER THIS AFTERNOON AS LOW-MID CLOUDS SCATTER OUT IN
ADVANCE OF COLD FRONT STILL BACK OVER CENTRAL IOWA.
EXPECT THUNDERSTORMS TO RE-FIRE LATER IN THE HEAT OF THE AFTERNOON
ALONG AND AHEAD OF THE COLD FRONT AND MOVE EAST INTO NORTH CENTRAL
AND NORTHEAST ILLINOIS THIS EVENING... GENERALLY BETWEEN 00Z AND
06Z. SEVERE THREAT EXISTS WITH THESE STORMS WITH HAIL UP TO THE
SIZE OF QUARTERS AND WIND GUSTS TO 60KTS.
ED F
&&
.MARINE...
224 AM CDT
MAIN CONCERN OVER THE WATERS OF LAKE MICHIGAN WILL BE MAINLY TODAY
AS A LOW PRESSURE SYSTEM TRACKS ACROSS THE CENTRAL PLAINS AND ON
UP INTO NORTHERN WISCONSIN. THUNDERSTORMS ARE EXPECTED TO DEVELOP
OUT TO THE EAST OF THIS SYSTEM...WHICH AT TIMES COULD PRODUCE SOME
LOCALLY STRONG WINDS ACROSS THE LAKE. RAIN AND STORMS HAVE ALREADY
DEVELOPED FROM WISCONSIN TRACING BACK ALL THE WAY INTO NEBRASKA.
THESE OFF AND ON STORMS ARE EXPECTED TO CONTINUE UNTIL FRIDAY
EVENING...MORESO ACROSS THE SOUTHERN HALF OF THE LAKE. OFFSHORE
WINDS WILL LIKELY BE GUSTING TO AROUND 20-25 KNOTS WITH SOME
HIGHER GUSTS POSSIBLE...PARTICULARLY WITH ANY STORMS THAT RUMBLE
THROUGH. WILL LIKELY BE GOING WITH A SMALL CRAFT ADVISORY TODAY
FOR THESE GUSTY WINDS.
HALBACH
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR LMZ740-
LMZ741-LMZ742-LMZ743-LMZ744-LMZ745.
&&HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
350 PM CDT FRI MAY 30 2008
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
312100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
350 PM CDT FRI MAY 30 2008 /450 PM EDT FRI MAY 30 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY PRODUCE:
DAMAGING WINDS IN EXCESS OF 70 MPH.
HAIL UP TO THE SIZE OF HALF DOLLARS.
HEAVY RAINFALL.
FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL CONTINUE SOUTH OF STREATOR...TO KANKAKEE TO
DE MOTTE INDIANA LINE THIS EVENING WITH A POTENTIAL OF DAMAGING
WINDS AND HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. ADDITIONAL
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST ILLINOIS
LATE THIS AFTERNOON INTO EARLY THIS EVENING...AND SPREAD
EASTWARD ACROSS THE CHICAGO METRO AREA DURING THE MID TO LATE
EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE DURING
THE MID TO LATE EVENING NORTH OF INTERSTATE 88.
DISCUSSION:
THUNDERSTORMS WILL CONTINUE THIS EVENING...ESPECIALLY SOUTH OF A
STREATOR TO KANKAKEE TO DE MOTTE INDIANA LINE...WITH A POTENTIAL
FOR LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO
POSSIBLE.
IN ADDITION...THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
NORTHERN MISSOURI AND IOWA LATE THIS AFTERNOON. IF THESE
THUNDERSTORMS DO INDEED DEVELOP...THEN THEY WOULD LIKELY MOVE
INTO NORTHERN ILLINOIS THIS EVENING. THE PRIMARY THREAT WITH
THESE STORMS WOULD LIKELY BE DAMAGING WINDS IN EXCESS OF 70
MPH...THOUGH SOME HAIL TO THE SIZE OF QUARTERS MAY OCCUR WITH
THE MOST INTENSE STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A FEW PERIODS OF THUNDERSTORMS CAN BE EXPECTED DURING THE
MONDAY NIGHT THROUGH THURSDAY PERIOD. SOME POTENTIAL WILL EXIST
FOR SEVERE THUNDERSTORMS...PARTICULARLY ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-312100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
350 PM CDT FRI MAY 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT.
WIND GUSTS TO 25 KNOTS WITH WAVES TO 4 FEET WILL LEAD TO
HAZARDOUS CONDITIONS THROUGH THIS EVENING. THERE IS A CHANCE OF
THUNDERSTORMS TONIGHT...SOME OF THESES STORMS MAY PRODUCE WIND
GUSTS OVER 35 KNOTS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A FEW PERIODS OF THUNDERSTORMS CAN BE EXPECTED DURING THE
MONDAY NIGHT THROUGH THURSDAY PERIOD. SOME POTENTIAL WILL EXIST
FOR SEVERE THUNDERSTORMS...PARTICULARLY ON TUESDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-312100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
350 PM CDT FRI MAY 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TONIGHT OVER SOUTHERN
PORTIONS OF THE LAKE...SOME OF THESE STORMS COULD PRODUCE WIND
GUSTS OVER 34 KNOTS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A FEW PERIODS OF THUNDERSTORMS CAN BE EXPECTED DURING THE
MONDAY NIGHT THROUGH THURSDAY PERIOD. SOME POTENTIAL WILL EXIST
FOR SEVERE THUNDERSTORMS...PARTICULARLY ON TUESDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
MARSILIPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
227 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM NON-TSTM WND DMG 3 E ROCKFORD 42.27N 89.00W
05/30/2008 WINNEBAGO IL TRAINED SPOTTER
LARGE TREE DOWN ACROSS WOODLAND DRIVE.
1015 AM NON-TSTM WND DMG ROCKFORD 42.27N 89.06W
05/30/2008 WINNEBAGO IL EMERGENCY MNGR
ROOF BLOWN OFF A BUILDING AT ROCKFORD AIRPORT.
1015 AM NON-TSTM WND GST ROCKFORD AIRPORT 42.20N 89.10W
05/30/2008 M63.00 MPH WINNEBAGO IL ASOS
MEASURED WINDS HAVE BEEN CONTINUOUSLY BETWEEN 45 AND 55
KNOTS FOR OVER 15 MINUTES NOW. EVENT CONTINUES AS OF 1033
AM CDT.
1045 AM NON-TSTM WND DMG 2 SE MCHENRY 42.32N 88.26W
05/30/2008 MCHENRY IL TRAINED SPOTTER
WIND GUSTS UP TO AROUND 40 MPH WITH TREE LIMBS AND POWER
LINES DOWN.
1050 AM NON-TSTM WND GST ISLAND LAKE 42.28N 88.20W
05/30/2008 M64.00 MPH MCHENRY IL MESONET
1055 AM NON-TSTM WND DMG ROCKFORD 42.27N 89.06W
05/30/2008 WINNEBAGO IL TRAINED SPOTTER
SMALL LIMBS DOWN NEAR INTERSECTION OF I90 AND BUSINESS
US-20.
1055 AM NON-TSTM WND DMG WOODSTOCK 42.31N 88.44W
05/30/2008 MCHENRY IL TRAINED SPOTTER
MEASURED WIND GUST OF 57 MPH WITH 4 FOOT IN DIAMETER TREE
DOWN AND MULTIPLE POWER LINES DOWN.
1100 AM NON-TSTM WND GST 6 SSE BEACH PARK 42.35N 87.81W
05/30/2008 M58.00 MPH LMZ740 IL C-MAN STATION
1100 AM NON-TSTM WND DMG WOODSTOCK 42.31N 88.44W
05/30/2008 MCHENRY IL TRAINED SPOTTER
TREE ON HOUSE NEAR BIRCH AND JULIE STREET. INJURIES
REPORTED.
1100 AM NON-TSTM WND DMG WOODSTOCK 42.31N 88.44W
05/30/2008 MCHENRY IL TRAINED SPOTTER
UNKNOWN AMOUNT OF INJURIES ASSOCIATED WITH FALLING DEBRIS
NEAR INTERSECTION OF KISHWAUKEE VALLEY AND ROSE FARM
STREET.
1100 AM NON-TSTM WND DMG WOODSTOCK 42.31N 88.44W
05/30/2008 MCHENRY IL TRAINED SPOTTER
LIGHTPOLE IN INTERSECTION OF RT. 47 AND RT. 120.
1100 AM NON-TSTM WND DMG WOODSTOCK 42.31N 88.44W
05/30/2008 MCHENRY IL TRAINED SPOTTER
TREE ON HOUSE NEAR BIRCH AND JULIE STREET.
1102 AM NON-TSTM WND GST MUNDELEIN 42.27N 88.00W
05/30/2008 M51.00 MPH LAKE IL EMERGENCY MNGR
1110 AM NON-TSTM WND DMG LIBERTYVILLE 42.28N 87.97W
05/30/2008 LAKE IL TRAINED SPOTTER
TREE DOWN ON ELLIS AVENUE AT WINCHESTER RD.
1110 AM NON-TSTM WND DMG MARENGO 42.25N 88.60W
05/30/2008 MCHENRY IL TRAINED SPOTTER
LARGE TREE DOWN NEAR FOREST ST. AND HWY 23.
1132 AM NON-TSTM WND DMG MARENGO 42.25N 88.60W
05/30/2008 MCHENRY IL TRAINED SPOTTER
OVERTURNED SEMI ON RT. 20 AND I90.
1136 AM NON-TSTM WND GST ROCHELLE 41.92N 89.06W
05/30/2008 M53.00 MPH OGLE IL AWOS
REPORT FROM ROCHELLE AIRPORT.
1145 AM NON-TSTM WND DMG WAUKEGAN 42.37N 87.87W
05/30/2008 LAKE IL AMATEUR RADIO
ESTIMATED WIND GUSTS OF 55 MPH WITH TREES AND LARGE
BRANCHES DOWN NEAR LEWIS AVENUE.
1145 AM NON-TSTM WND GST GURNEE 42.38N 87.94W
05/30/2008 M61.00 MPH LAKE IL MESONET
MEASURED AT SCHOOL MESONET.
1153 AM NON-TSTM WND DMG MALTA 41.93N 88.86W
05/30/2008 DE KALB IL LAW ENFORCEMENT
TREES DOWN.
1155 AM NON-TSTM WND GST DE KALB 41.93N 88.75W
05/30/2008 M52.00 MPH DE KALB IL AWOS
MEASURED AT DE KALB AIRPORT.
1200 PM NON-TSTM WND DMG STREAMWOOD 42.02N 88.17W
05/30/2008 COOK IL TRAINED SPOTTER
ESTIMATED 55 MPH GUSTS WITH SMALL TREE LIMBS DOWN.
1200 PM NON-TSTM WND GST 2 E CHICAGO 41.88N 87.59W
05/30/2008 M58.00 MPH LMZ741 IL C-MAN STATION
MEASURED AT HARRISON-DEVER CRIB.
&&
EVENT IS ONGOING AND REPORTS MAY BE ADDED LATER AS THEY ARE RECEIVED.
RODRIGUEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
246 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM NON-TSTM WND DMG LIBERTYVILLE 42.28N 87.97W
05/30/2008 LAKE IL AMATEUR RADIO
ESTIMATED WIND GUST 55MPH. 30 FOOT TREE DOWN ACROSS POWER
LINES NEAR RT. 137 AND DES PLAINES RIVER.
&&
WOJTOWICZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
345 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM NON-TSTM WND DMG 6 N MARENGO 42.33N 88.60W
05/30/2008 MCHENRY IL TRAINED SPOTTER
LARGE TREE ON HOUSE WITH NUMEROUS TREES DOWN ALONG
KISHWAUKEE VALLEY ROAD BETWEEN GARDEN PRAIRIE ROAD AND
ILLINOIS 23.
&&
WOJTOWICZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
404 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST 5 S GILMAN 40.69N 88.00W
05/30/2008 M60 MPH IROQUOIS IL TRAINED SPOTTER
5 MILES SOUTH OF GILMAN ON INTERSTATE 57.
&&
WOJTOWICZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
426 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG 1 SW PAXTON 40.45N 88.11W
05/30/2008 FORD IL TRAINED SPOTTER
OVER TURNED SEMI IN MEDIAN ON INTERSTATE 57 NEAR MILE
MARKER 264.
&&
WOJTOWICZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
437 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG CISSNA PARK 40.57N 87.89W
05/30/2008 IROQUOIS IL PUBLIC
MULTIPLE LARGE TREES DOWN.
&&
WOJTOWICZThe national radar mosaic for the moment the first event began.
2 hail, 1 flash flood, 1 flood. Local standard time, as filed.
Quarter size hail was reported near Route 2 and Commercial Street.
Heavy rain caused flash flooding across parts of Benton County. Meridian Road was closed from 100 North to 300 South. Westbound lanes of Highway 18 were flooded and U.S. 41 was flooded for a stretch of 3 miles.
After heavy rain and flash flooding during the evening hours of May 30th, flooding continued through much of May 31st as flood waters slowly receded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94856, 94859, 95081, 95083.